MAUDE Adverse Event Report: LEICA BIOSYSTEMS MELBOURNE PTY. LTD HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS MELBOURNE PTY. LTD HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the information available, it appears the user did not adhere to the manufacturer recommendations detailed in section 8.2.1 of the leica histocore peloris 3 user manual.Specifically, the ¿factory 8hr xylene protocol¿ is not appropriate for ¿all types¿i.E.Prostate biopsy and cores¿ and ¿all small in size¿small bx¿ in size.Section 8.2.1 of the leica histocore peloris 3 user manual details the manufacturer recommended protocol duration for different maximum tissue thickness/dimensions and different example specimen types as follows: the 1 hour protocol is recommended for tissue of 1.5mm diameter/maximum thickness and the following example specimen types: endoscopies and needle biopsies of breast and prostate.The 2 hour protocol is recommended for tissue of <3mm diameter/maximum thickness and the following example specimen types: gi biopsies, renal; prostatic, hepatic and breast cores, punch biopsies of skin, small colonic polyps.The 4 hour protocol is recommended for tissue of 3mm diameter/maximum thickness and the following example specimen types: small specimens of non-dense tissues (kidney, liver, bowel etc), excisional an incisional skin biopsies, skin ellipses.The 6-8 hour protocol is recommended for tissue of 15x10x4mm maximum thickness and the following example specimen types: all routine cases up to maximum dimensions (excluding brain specimens).The 12 hour protocol is recommended for tissue of 20x10x5mm maximum thickness and the following example specimen types: all routine cases up to maximum dimensions.Very thick fatty specimens may require a longer protocol.The root cause of the ¿overprocessed specimens¿ reported by the customer was due to use of a protocol of inappropriate duration for the type(s) and size(s) of the patient tissue samples being processed.Manufacturer evaluation of the information available showed that the instrument functioned as designed in the circumstances reported by the customer.
 
Event or Problem Description
On (b)(6) 2025, the customer contacted leica biosystems and reported small biopsy samples were placed on a 8-hour processing run which resulted in overprocessed samples.The pathologist stated the samples were ".Dry, nuclei are dark, and cracked.Difficult to diagnose." on 22 december 2025, the leica field applications specialist received information from the customer that patient outcome was unknown as "we do not have that information on hand.Our doctors are not informed on that." on (b)(6) 2025, the leica field applications specialist documented that ¿it was discovered that their routine was to process all samples on the 8-hour xylene free overnight except for fatty breast samples.The pathologist was going to create some practice samples the size of those they are currently having over processing on and test those on the 2-hour processing protocol.I went over all the factory default protocols and the size chart in the quick tips guide.I believe some may need to be on the 1hour protocol, but the reduction from 8 to 2 hours should yield higher quality specimens.¿.

Brand Name
HISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS  0000003149
Manufacturer (Section G)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley
victoria 00000 0314
AS   0000003149
Manufacturer Contact
daya currie
495 blackburn road
mount waverley
victoria 00000-0314
AS   0000003149
61392117271
MDR Report Key24062598
Report Number8020030-2026-00001
Device Sequence Number16009029
Product Code IEO
UDI-Device Identifier09349458004811
UDI-Public(01)09349458004811(11)210311
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHISTOCORE PELORIS 3 AUTOMATED TISSUE PROCESSOR
Device Catalogue Number45.0005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2025
Initial Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown